Discussions that mention allegra

Allergies board


Last July (2006), I had septoplasty to correct my extremely deviated septum. Ever since then, my nose has been persistently stuffy. I went to an ENT doctor about it in June, and he said that it was probably seasonal allergies and prescribed Nasonex. STILL no change in my breathing, so I went back over Thanksgiving weekend. The doctor still maintains that it's allergies and prescribed Fexofenadine (Allegra, I think) and Singulair--and instructed me to continue using the Nasonex as well. It's been 2 weeks and I've still seen no change!

I feel like taking three allergy medications simultaneously is a bit excessive. In addition, stuffy nose is the ONLY allergy-like symptom that I have--I don't have itchy, watery eyes, sneezing, runny nose, skin problems, etc. I'm just so disappointed because I thought I'd finally be able to breathe clearly after the septoplasty and now, a year and a half later, my breathing is just as bad as ever. Can anybody give me an idea as to what's going on in my nose???
I can't tell you what's going on but I can tell you that using Nasonex, Singulair and Allegra in combination isn't that unusual - IF it's really allergies that are causing the problem. You should probably consider seeing an allergist to get tested - at least you can rule out allergies as the cause of the problem.

ENTs vary in their approach so you might want to consider getting a second opinion - there are lots of things that can cause you to feel stuffy - if your ENT isn't using an endoscope to look up into your nose when you go to visit him, he's not really seeing what's going on up there.